MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a diagnostic gastroscopy procedure the disposable biopsy forceps did not cut properly when sampling the gastric mucosa.The issue resulted in a laceration of the mucosa causing bleeding and requiring a clip.The procedure time was extended for 15 minutes due to the event.There was no further patient impact reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and no reportable device defects or abnormalities were observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the reported event was likely due to the following factors: 1.The approach to the tissue was poor and the cups were not pressed against the tissue sufficiently.2.The tissue was difficult to resect.3.The cusp did not close completely due to excessive grasping.However, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk; causing tissue irritation, perforation, bleeding, or mucous membrane damage.It may also result in more severe equipment damage.¿ ¿if you use the instrument several times during one procedure, confirm that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality.The breakage of the distal end such as the operation wire¿s detachment could cause mucous membrane damages.¿ ¿do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ ¿always have a spare instrument available.¿ ¿biopsy may cause bleeding.If you take a large sample or press the instrument¿s distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.¿ this supplemental report includes an update to d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19937905
Report Number9614641-2024-01596
Device Sequence Number7413856
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot Number39V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown